Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 56, NWS Austin/San Antonio, TX

July 25, 2007Caldwell County, Gonzales County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Jul 25, 2007, 3:13 PM CDT for Caldwell County, Gonzales County, Texas. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jul 25, 2007, 3:13 PM CDT (20:13 UTC)
Expired
Jul 26, 2007, 8:31 PM CDT
In force
29 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Moderate

Counties Caldwell County, TX, Gonzales County, TX

The radar

The Austin/San Antonio radar (KEWX), 46 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Marcos River at Luling (LLGT2).

Action stage
11 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08172000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KEWX 252013
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
313 PM CDT WED JUL 25 2007

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  SAN MARCOS RIVER 
  
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 48 HOURS.

ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.


TXC055-177-260813-
/O.NEW.KEWX.FL.W.0056.070725T2013Z-070726T2313Z/
/LLGT2.2.ER.000000T0000Z.070726T0000Z.070726T1113Z.NO/
313 PM CDT WED JUL 25 2007

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAN MARCOS RIVER BELOW LULING.
* UNTIL THURSDAY EVENING ...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:00 PM WEDNESDAY THE STAGE WAS 23.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST RISE TO AROUND 26 FEET THIS EVENING.
* IMPACT...AT 24.0 FEET...MODERATE FLOODING IN PALMETTO STATE PARK FIVE MILES 
  BELOW LULING INUNDATES MANY PARK FACILITIES AND ROADS.


&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   THU   FRI   SAT   SUN   MON
  LULING            11   20   23.0   WED 02 PM  19.7  14.2  12.1  10.8   9.8

$$
3 follow-up statements
000 
WGUS84 KEWX 260121
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
821 PM CDT WED JUL 25 2007

...A FLOOD WARNING REMAINS IN EFFECT FOR THE...
  GUADALUPE RIVER...SAN MARCOS RIVER 
  
NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.


TXC055-177-260921-
/O.EXT.KEWX.FL.W.0056.000000T0000Z-070727T0426Z/
/LLGT2.2.ER.000000T0000Z.070725T2330Z.070726T1626Z.NO/
821 PM CDT WED JUL 25 2007

...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES 
FOR
  THE SAN MARCOS RIVER BELOW LULING.
* UNTIL THURSDAY EVENING ...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 PM WEDNESDAY THE STAGE WAS 25.3 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...CRESTING NOW, THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE 
  BY THURSDAY NOON.
* IMPACT...AT 24.0 FEET...MODERATE FLOODING IN PALMETTO STATE PARK FIVE MILES 
  BELOW LULING INUNDATES MANY PARK FACILITIES AND ROADS.

$$

TXC123-260921-
/O.EXT.KEWX.FL.W.0032.000000T0000Z-070729T0000Z/
/CUET2.1.ER.000000T0000Z.070725T2000Z.070728T1200Z.NO/
821 PM CDT WED JUL 25 2007

...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING CONTINUES 
FOR
  THE GUADALUPE RIVER NEAR CUERO.
* UNTIL SATURDAY EVENING ...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 PM WEDNESDAY THE STAGE WAS 28.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...CRESTED EARLIER TODAY, THE RIVER WILL CONTINUE TO FALL TO BELOW 
  FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 29.0 FEET...MODERATE LOWLAND FLOODING MAKES SECONDARY ROADS AND 
  BRIDGES VERY DANGEROUS TO AUTO TRAFFIC.


&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   THU   FRI   SAT   SUN   MON
  LULING            11   20   25.3   WED  8 PM   22.0  14.7  12.5  11.1  10.1      
  CUERO             19   24   28.2   WED  7 PM   27.4  26.0  24.0  18.5  14.4      

$$
000 
WGUS84 KEWX 261419
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
919 AM CDT THU JUL 26 2007

...A FLOOD WARNING REMAINS IN EFFECT FOR THE...
  GUADALUPE RIVER...SAN MARCOS RIVER 
  
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 48 HOURS.

ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.


TXC055-177-262219-
/O.EXT.KEWX.FL.W.0056.000000T0000Z-070727T1015Z/
/LLGT2.2.ER.000000T0000Z.070725T2330Z.070726T2215Z.NO/
919 AM CDT THU JUL 26 2007

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR
  THE SAN MARCOS RIVER BELOW LULING.
* UNTIL LATE TONIGHT ...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM THURSDAY THE STAGE WAS 21.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...RISE TO AROUND 22.2 FEET TODAY.


TXC123-262219-
/O.EXT.KEWX.FL.W.0032.000000T0000Z-070729T1227Z/
/CUET2.1.ER.000000T0000Z.070725T2000Z.070729T0027Z.NO/
919 AM CDT THU JUL 26 2007

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR
  THE GUADALUPE RIVER NEAR CUERO.
* UNTIL SUNDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 AM THURSDAY THE STAGE WAS 26.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...FALL TO AROUND FLOOD STAGE FRIDAY.


&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   FRI   SAT   SUN   MON   TUE
  LULING            11   20   21.3   THU 08 AM  16.7  12.5  11.0  10.0   9.2
  CUERO             19   24   26.9   THU 08 AM  24.8  25.4  21.2  15.9  13.4

$$
000 
WGUS84 KEWX 270131
FLSEWX
TXC055-177-270931-

FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
831 PM CDT THU JUL 26 2007

...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE 

  SAN MARCOS RIVER...
  
NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.


TXC055-177-270201-
/O.CAN.KEWX.FL.W.0056.000000T0000Z-070727T1015Z/
/LLGT2.2.ER.000000T0000Z.070725T2330Z.070726T1944Z.NO/
831 PM CDT THU JUL 26 2007

THE FLOOD WARNING IS CANCELLED FOR 
  THE SAN MARCOS RIVER AT LULING
* AT 8 PM THURSDAY THE STAGE WAS...18.0 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* BANKFULL STAGE IS 11.0 FEET.
* FELL BELOW FLOOD STAGE THIS AFTERNOON.
* IMPACT:   AT 16 FEET, OVER BANK FLOW REACHES LOWEST AREAS OF THE FLOOD 
  PLAIN WITH NO SIGNIFICANT DAMAGE.
* FORECAST:  WILL CONTINUE SLOW FALL AND REMAIN OUT OF BANKS NEST SEVERAL DAYS.  


&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:


                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   FRI   SAT   SUN   MON   TUE
  LULING            11   20   18.0   THU  8 PM  16.2  13.6  11.0   9.7   9.0

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jul 25, 12:42 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jul 25, 12:42 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1242 PM CDT WED JUL 25 2007

.AVIATION...I-35 CORRIDOR TERMINALS MVFR CIGS WITH OCNL IFR CIGS IN
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS BECOMING AFTER 02Z
VFR AND AFTER 08Z MVFR CIGS REDEVELOPING WITH SCATTERED SHOWERS AND
THUNDERSTORMS LCLY LOWERING CIGS AND VSBYS. KDRT TERMINAL VFR CONDITIONS
WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS AFTER 21Z LCLY
LOWERING CIGS AND VSBYS. AFTER 04Z MVFR CIGS DEVELOPING WITH
SCATTERED SHOWERS. ALL TERMINALS VARIABLE WINDS 20 TO 30 KTS IN
HEAVIER SHOWERS AND THUNDERSTORMS.

&&

.PREV DISCUSSION... /ISSUED 1041 AM CDT WED JUL 25 2007/

..WET AND DANGEROUS WEATHER PATTERN CONTINUES...

DISCUSSION...
UPPER LEVEL LOW SOUTHWEST OF SAN ANTONIO CONTINUES TO GENERATE NUMEROUS
SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN HALF OF THE CWA. AS THE
LOW SLOWLY MOVES INTO MEXICO...ACTIVITY WILL SHIFT WESTWARD WITH
THE SYSTEM. DUE TO THE TROPICAL NATURE OF THE AIRMASS ALOFT...FLASH
FLOODING IS A MAJOR CONCERN TODAY SINCE LOCALLY HEAVY RAINFALL CAN
BE EXPECTED WITH ANY OF THE STORMS.

HAVE INCREASED THE QPF (RAINFALL AMOUNT) GRIDS FOR THIS AFTERNOON
AS RECENT TRENDS HAVE INDICATED THAT 1 TO 2 INCHES OVER THE SPAN
OF SIX HOURS IS A VERY CONSERVATIVE ESTIMATE. OTHERWISE...PREVIOUS
FORECAST IS ON TRACK AND ONLY MINOR COSMETIC CHANGES WERE MADE.

PREV DISCUSSION... /ISSUED 629 AM CDT WED JUL 25 2007/

AVIATION...
A WEAK UPPER LOW SOUTHWEST OF KSAT AND A MOIST TROPICAL AIRMASS WILL
KEEP SCT-NMRS SHRA/TSRA ACROSS THE AREA FOR THE NEXT 24 HOURS.
MVFR CONDITIONS WILL PREVAIL WITH AREAS OF IFR CIGS AND VSBYS
BEFORE 14Z. VFR CONDITIONS POSSIBLE BETWEEN SHRA/TSRA...HOWEVER
LOCAL IFR-LIFR CONDITIONS AND WIND GUSTS TO 30 KNOTS POSSIBLE WITH
THE CONVECTIVE STORMS.

PREV DISCUSSION... /ISSUED 401 AM CDT WED JUL 25 2007/

DISCUSSION...
THE 500MB LOW WILL CONTINUE TO WREAK HAVOC ON SOUTH CENTRAL TEXAS.
THE 00Z ANALYSIS SHOWS THE LOW CENTERED OVER THE SOUTHERN PART OF
OUR CWA. FORECAST MODELS TAKE THE LOW SOUTHWESTWARD SLOWLY INTO
MEXICO. THIS WILL ALLOW SHOWERS AND THUNDERSTORMS TO FORM AND
ABUNDANT MOISTURE IN THE BOUNDARY LAYER FROM SOUTHEASTERLY FLOW
WILL MEAN LOCALLY HEAVY RAIN IS POSSIBLE. THUS...WILL CONTINUE
FLASH FLOOD WATCH FOR TODAY. BEST CHANCE FOR RAIN AND FLOODING
TODAY LOOKS TO BE IN THE WESTERN COUNTIES SINCE THEY WERE SOMEWHAT
SPARED CONVECTION TUESDAY NIGHT AND SHOULD BE MOST UNSTABLE.

THURSDAY THE RAIN THREAT SPREADS BACK TO THE EAST AND CONTINUES
INTO SATURDAY. BY SUNDAY MODELS SHOW LOW MOVING FAR ENOUGH
SOUTHWEST TO GIVE US A BREAK. FOR THE BEGINNING OF NEXT WEEK WE
WILL HAVE ONLY SLIGHT CHANCE POPS. TEMPERATURES WILL TRY TO CLIMB
TO NEAR NORMAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              91  72  90  72  90 /  40  30  60  50  60
AUSTIN BERGSTROM INTL AIRPORT  90  71  90  72  89 /  40  30  60  50  60
DEL RIO INTL AIRPORT           90  72  89  72  90 /  70  50  40  60  60
SAN ANTONIO INTL AIRPORT       88  71  89  71  88 /  70  50  60  50  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

25/02
Hazardous weather outlook, Jul 25, 5:17 AM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
517 AM CDT WED JUL 25 2007

TXZ171>173-183>194-202>209-217>225-228-261030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
517 AM CDT WED JUL 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS IS IN EFFECT THROUGH THIS AFTERNOON.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
THE AREA TODAY AND TONIGHT. SOME OF THE RAINFALL WILL BE LOCALLY
HEAVY...RESULTING IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY AS
ANOTHER UPPER LEVEL TROUGH DEVELOPS ACROSS TEXAS. SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED AT ALMOST ANY TIME DURING THE DAY
OR NIGHT. MANY OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
THAT WILL LEAD TO FLASH FLOODING DUE TO SATURATED SOILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 25, 2:44 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
244 PM CDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 PM     HEAVY RAIN       CEDAR CREEK             30.08N 97.50W
07/25/2007  M3.20 INCH       BASTROP            TX   CO-OP OBSERVER

            FROM NOON TO 2 PM.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:05 PM CDTFlash Flood WarningEWXGillespie3 hr
Jul 24, 7:39 PM CDTFlash Flood WarningEWXDimmit3 hr
Jul 25, 5:23 AM CDTFlash Flood WarningEWXUvalde3 hr
Jul 25, 7:47 AM CDTFlash Flood WarningEWXBexar3 hr
Jul 25, 9:10 AM CDTFlash Flood WarningEWXAtascosa3 hr
Jul 25, 10:33 AM CDTFlash Flood WarningEWXBexar, Wilson3 hr
Jul 25, 11:32 AM CDTFlash Flood WarningEWXGuadalupe3 hr
Jul 25, 11:49 AM CDTFlash Flood WarningEWXAtascosa3 hr
Jul 25, 12:22 PM CDTFlash Flood WarningEWXFrio3 hr
Jul 25, 1:00 PM CDTFlash Flood WarningEWXBastrop, Caldwell, Gonzales, Hays3 hr
Jul 25, 1:28 PM CDTFlash Flood WarningEWXWilson3 hr
Jul 25, 1:57 PM CDTFlash Flood WarningEWXKarnes3 hr
Jul 25, 2:29 PM CDTFlash Flood WarningEWXGuadalupe, Wilson3 hr
Jul 25, 3:14 PM CDTFlash Flood WarningEWXFayette3 hr
Jul 25, 3:15 PM CDTFlash Flood WarningEWXDimmit3 hr
Jul 25, 3:35 PM CDTFlash Flood WarningEWXBexar3 hr
Jul 25, 3:43 PM CDTFlash Flood WarningEWXUvalde3 hr
Jul 25, 4:10 PM CDTFlash Flood WarningEWXLee3 hr
Jul 25, 4:17 PM CDTFlash Flood WarningEWXWilson3 hr
Jul 25, 4:23 PM CDTFlash Flood WarningEWXGonzales3 hr
Jul 25, 4:28 PM CDTFlash Flood WarningEWXBastrop3 hr
Jul 25, 4:40 PM CDTFlash Flood WarningEWXKinney3 hr
Jul 25, 5:13 PM CDTFlash Flood WarningEWXEdwards3 hr
Jul 25, 5:33 PM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Jul 25, 5:39 PM CDTFlash Flood WarningEWXDeWitt3 hr
Jul 25, 6:08 PM CDTFlash Flood WarningEWXFayette2 hr

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.